need some advice/ mom is off the deep end

posted 3 years ago in Emotional
Post # 3
332 posts
Helper bee
  • Wedding: November 2014 - Sea Ranch Lodge

Not sure what to say in terms of advice since this is a very unique situation, but wanted to let you know that I’m thinking of you and your family. Are you close with your mom?

I hope she is able to get the help that she needs. Wishing everything goes well with your dad as well…

Post # 5
1599 posts
Bumble bee
  • Wedding: October 2013

@Pixie26:  what types of meds is she taking for her “illnesses”?  This sounds like very typical addict behavior, and would explain her squirreling away money (drugs are expensive.) Without knowing what she’s taking and her relationship with you and her husband, it’s hard to advise but I will say that if she’s carrying unneccesary pill bottles around with her… she may have a drug problem

Post # 8
1599 posts
Bumble bee
  • Wedding: October 2013

@Pixie26:  Ha, NONE of those pills would be perscribed for nausea or dizziness- in fact, lorazepam causes both of those things (I was perscribed it for a few weeks)  lorazepam is a powerful benzo and is addicting.  The pain med you mentioned is a barbituate and is also a controled substance, and is habit forming.  Incidentally, combining these is really dangerous (and detoxing from benzos is really painful which is why she might be irritable.


I call addict.  100%.  You need to speak to your dad and see what he wants to do for a next step, but combining those two meds (and nevermind if she drinks) can be fatal.

Post # 10
3557 posts
Sugar bee
  • Wedding: August 2014

@Pixie26:  I got at least a 5-10 minute lecture on lorazepam before my doctor prescibed it for me. It can be very addictive and habit forming. What it does is essentially supress your adrenaline response. My doctor told me that there are some elderly people out there have been on it for decades and when they suddenly go off of it their anxiety comes back even stronger and they lose it. Your body tries to compensate for the supression by increasing the response levels. It’s definitely not an everyday med, I only use it to supress imminent panic attacks.

Post # 11
2222 posts
Buzzing bee
  • Wedding: October 2011

This might be an extreme response but could it argued that she’s a danger to herself and held for a psych evaluation? I’m thinking about her taking all kinds of meds, then driving…she could kill herself or someone else. 

Post # 15
736 posts
Busy bee
  • Wedding: March 2014

@Pixie26: In a nutshell, it is a somatic disorder where your anxiety manifests as physical symptoms. You can be in real pain, but there is nothing physically wrong with you to cause it. You can even have a “conversion stroke”, with all the symptoms of a real stroke but no cause.

I don’t think she’s an addict. I think her anxiety and depression (being in an unhappy marriage and feeling physical pain without relief) is causing her to take so many pills. She truly believes something is wrong with her.

Just a thought. I don’t have the credentials to diagnose, but only point you in a direction you maybe haven’t been yet.

Leave a comment

Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors